Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Can I stop taking beta blocker?(2 Posts)
I was treated with Lisinopril for a few years for high blood pressure but have recently lost a fair amount of weight and got fitter. I started feeling dizzy and GP said to halve my dose of lisinopril and I could probably come off it totally soon. My resting BP at home at this time was ~112/69.
A few weeks later, I was under a lot of stress and had a couple of episodes where I felt really off balance and the lights came on on my home BP monitor - high BP reading. I realise these were panic attacks now. At all other times my BP readings were normal.
I went back to GP mid-panic and he put me on the beta blocker, bisoprolol fumarate 5mg (instead of the 2.5mg lisinopril) and I have felt awful ever since (2 weeks). Light headed, fuzzy brain, dizzy, very tired. My BP is lowish 117/72 but my pulse rate is in the 40s and was 39 yesterday.
I had an ECG a month ago and it was fine although I did have a resting HR in the mid- late 50s. They said this is fine. I had this check up as I'm going to be prescribed HRT and they wanted to check out the occasional palpitations I was having before prescribing.
My heart is absolutely fine but I am worried my HR is so low on these beta blockers. I have not taken a beta blocker today and I plan to call the GP tomorrow but is it dangerous to just stop?
You shouldn’t just stop medication like that without consulting a GP. Hope they can help z